swelling?????anyone???

denatrout1974
By denatrout1974 Latest Reply 2011-07-19 10:42:54 -0500
Started 2011-06-07 13:47:37 -0500

my hands keep swelling i was taken off metformen becouse my dr says it may be putting to much stress on my kidnesy so now im on januvia,and this morning i woke up and i was swollen again.now ive heard that diabetec can swell anyways from water retention but come on like that and that the hotter it is the worse it is,if i try to walk it gets real bad.has anyone had to deal with this.


22 replies

onefunblonde57
onefunblonde57 2011-07-19 09:50:32 -0500 Report

HELLO DENATROUT1974

GOOD MORNING…I HAVE THE SAME PROBLEM, MY DOCTOR PUT ME
ON A WATER PILL,THAT I CUT IN HALF…THEY SELL PILL CUTTERS
FOR THIS VERY REASONABLE TO PURCHASE. I DRINK A LOT OF WATER
WHICH REMOVES…A LOT OF TOXINS FROM YOUR BODY…MEDICATIONS
ALWAYS DRY TO OUT…AND WE DO NEED TO STAY HYDRATED…THE
HALF WATER PILL…HELPS YOU TO LOSE SOME OF THE WATER…WHICH
WILL HELP TO REDUCE THE SWELLING…ALSO CHECK YOUR SALT INTAKE
LEVEL…HUGE CONTRIBUTOR TO SWELLING…

HOPE THIS HELPS

ONEFUNBLONDE57

AuntieBear
AuntieBear 2011-07-19 05:07:01 -0500 Report

I had a few friends and relatives with this problem. Some of it was from diabetes. Some of it was from tendonitis/bursitis. My uncle and one of my best friends had this problem because they each had a heart condition. So whatever you do, talk to your doctor. If he doesn't seem to concerned make him explain his lack of concern and push at him until he is fully understanding of your concern and whatever discomfort/misery you are going through. Let us know how it works out.
Bear

denatrout1974
denatrout1974 2011-07-19 10:41:49 -0500 Report

thanks i am going threw something with my heart as well possably i am wearing an event monitor right now i for some reason keep passing out i know my bp gets really low so i am just waitng to c i will keep u all informed.

Drees moma
Drees moma 2011-07-19 03:43:12 -0500 Report

Actually I have had to deal with this over the last few years. I try to keep a blanket rolled up on the end of the bed so I can lay down during the day if I need to elevate my feet and I always keep one foot elevated,just a few inches off the floor, and change which one is on the shelf periodically during the day when I'm sitting a lot. Keeping one foot off the floor is good for your legs and your back. Keep water close at hand all the time. I used to think it was related to knitting with wool,to which I am allergic,but the loss of a minor amount of weight and a cooler summer seems to be keeping my hands and feet much happier. I have also used an ice bath for my feet in the past and that ha helped a lot. I think the swelling is more heat related then stress. I do know about trying to walk on those tender feet. Have you talked to a pediatrist? Might be your next good call. I've been on metformin for close to 17 years and have pre-existing kidney issues, so I would doubt that it is placing too much of a strain on you kidneys. I am on Medicare and they pay for shoes and inserts(3 sets) every year because of the diabetes. Check with your insurance carrier.It makes a world of difference!

denatrout1974
denatrout1974 2011-07-19 10:42:54 -0500 Report

ya im no longer on metformen i was taken off it a while ago but im going to c the endo the 2 of august so we will c.

berrykins0
berrykins0 2011-06-09 07:54:57 -0500 Report

no i dont have this problem.maybe your not drinking enough water through out the day.person supossed to drink 8glasses water a day 8 oz that is.

gbc43
gbc43 2011-06-09 05:24:01 -0500 Report

What has the Dr. said ? People swell and don't ha the D … Ask your Dr if they treating you for other things also ? Need more info to say …
Look at my profile , see what Iam being treated for .

Ms. Lizz
Ms. Lizz 2011-06-08 20:44:39 -0500 Report

I have swelling issues too… It is so blazing hot here in Tennessee and the heat has a lot to do with my hands and feet/ankles swelling. I watch the salt and drink plenty of water to keep flushed out. I will be praying for you. It is such a bother to deal with the puffy hands and feet. My feet hurt too when they are swollen. My husband noticed my feet were swollen today when we were waiting to see the doctor for him. I had on fit flops so my feet were as comfortable as they could be swollen or not… Be blessed!

kittenpurr1
kittenpurr1 2011-06-08 16:29:57 -0500 Report

My feet, legs, and hands swell, due to medications, arthritis, and diabetes. I am going to have to have my rings resized again. My shoes no longer fit. It's really sad when it hurts to walk. My feet start swelling as soon as I get up. Good luck to you.

denatrout1974
denatrout1974 2011-06-08 16:51:55 -0500 Report

awe im srry u r going threw that i will keep u in my prayers becouse i know this is not fun and only seems to get worse as we go

kittenpurr1
kittenpurr1 2011-06-08 20:15:41 -0500 Report

Thank you so much. I have heard it is going to get worse with the summer. Sometimes it hurts to walk, at the place where my foot meets my leg, it is so swollen it hurts to bend my foot to even walk.

denatrout1974
denatrout1974 2011-06-08 20:30:59 -0500 Report

ya im feeling ya there im having surgery the 17th on my right ft and in 8 wks i get the other one done i have to have my tendons released this is the second time now i had it done like 10 yrs ago or so.

MarkieMarkie
MarkieMarkie 2011-06-08 15:30:37 -0500 Report

Not in my hands, but in my legs and I'm too a point where it is really bothering me. It is not only swelling but painful. I remembered once before I took Metabolife and it made the swelling go down. I'm thinking about trying it again… but after I talk with my doctor… but something has to be done… I'm miserable.

Graylin Bee
Graylin Bee 2011-06-08 16:22:50 -0500 Report

Make sure and talk with your Dr. about your legs swelling. It could br caused from several problems. Edema is not only painful, it also can cause stress to yout cells. Becasue the excess fluid makes blood circulation harder it opens the way for infection.
Diabetes was not the cause of my swelling. It was venous stasis, venous insufficiency, benous reflux. They called it all three. It bsically meant some of the many pumps in my leg veins went bad. The blood was pooling in my lower legs. Made my heart work harder. Befiore the MRSA found me, I thought it was bad enough. Once it got into my system I was really sick.
Some people get swelling from problems with their lymph system. If caught early it can be managed much easier. But if ignored it can become a bigger problem.
Maybe it is only from a medicine you are on. But it could still lead to increased risk of infection and open leg ulcers. Very painful and take a long time to heal.

denatrout1974
denatrout1974 2011-06-08 15:42:08 -0500 Report

i feel ya there its very uncomfortable i cant go for a walk without my hands turning into watermelons i wake up that way also ,but i wish u luck and if i get some good info i will share it with u

majikinfl
majikinfl 2011-06-07 19:57:55 -0500 Report

I am not on this medication but I did a little research and this is what I found:
* Serious allergic reactions. Call your doctor right away if you have any symptoms of a serious allergic reaction. Your doctor may give you a medicine for your allergic reaction and prescribe a different medicine for your diabetes.

The most common side effects of JANUVIA include:

* Upper respiratory infection
* Stuffy or runny nose and sore throat
* Headache

JANUVIA may have other side effects, including:

* Stomach upset and diarrhea
* Swelling of the hands or legs, when JANUVIA is used with the combination of metformin and rosiglitazone. These are other types of diabetes medicines.
* Elevated liver enzymes

http://www.januvia.com/sitagliptin/januvia/co...
Perhaps ALL the Metformin is not out of your system and maybe caused the swelling.
Seems the hand swelling is known but I would advise you to inform your MD right away. Take care…

Next Discussion: hi »